MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403931
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one flexiva id 550 laser fiber was received for evaluation.Visual examination revealed that the exposed glass fiber tip measured approximately 1.5 mm and appeared used.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip detached.There was no damage along the body of the fiber and the fiber face within the sma connector.Functional analysis revealed that the ¿attach laser fiber¿ message cleared from the console after attachment, indicating that the fiber was recognized by the laser unit.The condition of the returned device does not confirm the event.Therefore, based on all gathered information, the reported issue was unable to be confirmed.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva id 550 laser fiber was used in a procedure performed on an unknown date.Reportedly, the laser unit used was a lumenis moses p120 console.According to the complainant, during the procedure and outside the patient, it was noted the laser fiber was not recognized by the laser unit.The procedure was completed with another flexiva id 550 laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.This event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber tip detached.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7645725
Report Number3005099803-2018-02092
Device Sequence Number1652360
Product Code GEX
UDI-Device Identifier08714729963806
UDI-Public08714729963806
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model NumberM006R8403931
Device Lot Number0000005519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1